MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SP S/SU 25GA TW5IN WHITACRE CE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SP S/SU 25GA TW5IN WHITACRE CE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 400373
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Needle broke in patients back - patient had to have surgery to remove the needle.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Sample and photos received by our quality team for investigation.Through visual inspection, a portion of a spinal needle was received loose inside of a round, white cylinder container.It is observed a portion of a needle, a bend in the steel is seen.In the photos, it is observed an unused 25ga (blue hub) needle beside the broken needle missing 4cm of steel, also is seen the tyvek with the catalog, batch number and expiration date.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on product intended use; thinner gages are recommended to be used with an introducer needle in which assists in the placement of spinal needles.It is important to follow the instructions for use.Care should be taken to avoid needle damage.Not attempting to straighten a bent needle.Repeated positioning may increase the risk of needle breakage and therefore it is not recommended.Observe needle carefully during procedures and to be used by properly qualified and trained health professionals.Based on the available information we are not able to identify a root cause related to our manufacturing process at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
NEEDLE SP S/SU 25GA TW5IN WHITACRE CE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20571102
Report Number2618282-2024-00152
Device Sequence Number15496370
Product Code BSP
UDI-Device Identifier00382904003739
UDI-Public(01)00382904003739
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400373
Device Lot Number3360740
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown